

INTERPRETATION

STORYTELLING: DIFFICULT STORIES & INTERPRETATION POLICY

Monday, 18 May 2020 | 9:00am-3:00pm

Webinar delivered over Zoom Platform – check email for link Virginia Catherall (Museum Educator) & Lisa Thompson (Interpretive Planner)

8:30-9:00 am	Zoom channel open to join, trouble shoot, settle in
9:00–9:15 am	 Welcome and Introductions (Megan & Everyone) Greetings, Zoom etiquette, housekeeping, group ground rules Agenda overview and goals for today
9:15–9:45 am	Assignment Review & Project Discussion (Virginia & Lisa)
	 Quick review and opportunity to ask questions about Month 1 assignment How are you thinking about the work of this module in the context of your museum? What interpretation project are you considering?
9:45–10:30 am	Telling Difficult Stories Part 1 (Virginia) ■ What are Difficult Stories? Why tell them?
	CHAT BOX DISCUSSION: Telling Difficult Stories
10:30–10:45 am	BREAK – 15 minutes
10:45–12:00 pm	Telling Difficult Stories Part 2 (Virginia & Lisa) ■ Do your research!
	 Four strategies for telling difficult stories
	Case studies to consider
12:00–12:30 pm	LUNCH BREAK – 30 minutes
12:30-1:15 pm	Telling Difficult Stories Part 3 (Virginia & Lisa)
	 Case Study: "The Meaning of a Monument" HANDS-ON ACTIVITY #1 Telling a Difficult Story Discussion
	- HANDS-ON ACTIVITY #1 Telling a Difficult Story Discussion
1:15–1:30 pm	BREAK – 15 minutes
1:30–2:45 pm	Creating an Interpretation Policy (Lisa)
	 How an Interpretation Policy can benefit your museum (with template!) HANDS-ON ACTIVITY #2 Visitor Experience Goals: Why Tell Stories?
2:45–3:00 pm	Wrap-up & Look Ahead (Instructors & Everyone)
	 Recap of the day, key takeaways, due dates, certificates Administrative for next time
	- Auministrative for next time
3:00 pm onward	Mentor Groups Break-out (Mentors with their 2-3 groups)
	Break into Museum Specific or Mentor Specific Zoom Rooms for Discussion of: How has today's content affected your priorities?
	 Discussion of module projects